MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4401002S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During pre-dilation of the left common iliac artery, the 10mm x 2cm x 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon ruptured at twelve atmospheres (12 atm) during its second inflation.The lesion was severely calcified with little vessel tortuosity.There was eighty percent stenosis noted.The device was not used for chronic total occlusion (cto).The maximum inflation pressure was twelve atm.There was no reported patient injury.An approach was made (initially) from the left common femoral artery and the balloon was inflated to eight atmospheres (8atm) during its first inflation.The device was prepped as per instruction for use (ifu).There were no kinks or other damages noted prior to insertion of the product into the patient.The same unknown indeflator was used successfully with other devices.The catheter was not in an acute bend.There was little resistance felt while crossing the lesion.There was no unusual force used at any time during the procedure.The product was removed intact and in one piece from the patient.Other additional procedural details were requested but were unknown.The device was not returned as it was discarded due to suspicion of infectious disease.A product history record (phr) review of lot 17625838 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification may have contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
During pre-dilation of the left common iliac artery, the 10mm 2cm 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon ruptured at at twelve atmospheres (12 atm) during its second inflation.The maximum inflation pressure was at 12 atmospheres (atm).There was no reported patient injury.An approach was made (initially) from the left common femoral artery and the balloon was inflated to eight atmospheres (8atm) during its first inflation.The device was prepped as per instruction for use (ifu).The lesion was severely calcified with little vessel tortuosity.There was eighty percent stenosis noted.The device was not used for chronic total occlusion (cto).There was no kink or other damaged noted prior to insertion of the product into the patient.The same unknown indeflator was used successfully with other devices.The catheter was not acutely bend.There was little resistance felt while crossing the lesion.There was no unusual force used at any time during the procedure.The product was removed intact and in one piece from the patient.Other additional procedural details were requested but were unknown.The device will not be returned as it was discarded due to suspicion of infectious disease.

Brand Name
POWERFLEXPRO 10MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9520926
Report Number9616099-2019-03433
Device Sequence Number11516153
Product Code LIT
UDI-Device Identifier20705032060018
UDI-Public20705032060018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number4401002S
Device Lot Number17625838
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2019
Initial Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR